Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Can taking a tetanus shot cause swollen lymph nodes?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3296 Questions
there are a few swollen lymphnodes in both of my armpits, now i did have a tetanus shot last tuesday, can this be the reason why my lymphnodes are swollen? i do have a few relatives that has died from non-hogkins lymphoma and luekimeia , should i be worried?
Posted Thu, 12 Apr 2012 in General Health
Answered by Dr. Raju A.T 7 hours later

Thanks for your query,

Yes, there are chances for lymph nodes to get swollen after a tetanus shot.This is due to immune reaction to the toxin present in the vaccine .

Need not worry ,the swelling in the lymph nodes may not last long, may subside within 2 to 3 weeks of the injection without any intervention.

Discuss with your primary physician about the same , you may be needing an examination to confirm the same.

Hope I have answered your query. If you have any follow up queries I will be available to answer them.
Above answer was peer-reviewed by
Follow-up: Can taking a tetanus shot cause swollen lymph nodes? 3 hours later
thank you so much:)
Answered by Dr. Raju A.T 5 hours later
You are welcome,

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor